MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA280300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Vascular Dissection (3160)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the patient underwent a staged reintervention for treatment of a thoracoabdominal aortic dissection and completion of treatment for an abdominal aortic aneurysm rcia.Femoral cutdowns were performed rather than percutaneous access for this repair.Using a curved catheter we attempted to enter the true lumen on the left side and were in the true lumen in the area of the left common iliac graft.A gore® excluder® trunk ipsilateral leg component was deployed just distal to the lowest renal artery and deployed down to the open the gate.The rest of the main body remained undeployed.A gore® contralateral leg component was then advanced and extended down into the previously repaired left common iliac artery and ballooned.On the right side we the rest of the main body was fully deployed and an extension limb was placed into the external iliac artery past the area of the embolized hypogastric vessel.The proximal end of the main trunk was not ballooned due to the dissection, however the rest of the graft including at the bifurcation was ballooned on both sides.Excellent flow was seen into the external iliac artery on the right and to both the internal and external iliac arteries on the left.An arteriogram was performed and at the neck showed concern for poor apposition of the graft on the left side by the left renal artery.A gore® aortic extender component was placed however not ballooned.Completion arteriogram showed continued flow into the renal arteries bilaterally and improvement in the apposition at the proximal neck.Good flow was seen on both sides.The patient tolerated the procedure.On (b)(6) 2022, the patient underwent reintervention to treat an extension of an existing thoracoabdominal aortic dissection, and a suspected proximal type i endoleak.The physician had planned to explant the devices; however chose a different treatment plan.The patient underwent open repair and a dacron graft was wrapped around the proximal aortic cuff the trunk ipsilateral leg component and sutured to the body of the trunk and extended up to the aortic arch.Additionally, the right common iliac artery aneurysm sac was coil embolized and injected with thrombin; and the lumbar arteries and the inferior mesenteric artery were clipped.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: dyslipidemia, benign essential hypertension , aaa , [abdominal aortic aneurysm) (hcc), history of migraine headaches, iliac artery aneurysm, bilateral (hcc) dissecting aneurysm of thoracic aorta, stanford type b (hcc), other chest pain, stage 3 chronic kidney disease iron deficiency anemia due to chronic blood loss, diverticulosis, hypertension, tia (transient ischemic attack).Patient medications include but are not limited to: aspirin, atorvastatin, losartan, metoprolol tartrate, omeprazole, terazosin, verapamil.The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoleak, conversion.
 
Additional Manufacturer Narrative
Images were provided to gore for evaluation and showed the following: two dicom time-points available for evaluation and one report without dicom was provided by the gore field sales associate (gfsa) for the account.Pre-implantation computed tomography angiography (cta) dated (b)(6) 2021, gfsa evaluation report dated (b)(6) 2021 and post-implantation cta dated (b)(6) 2022.Pre-implantation cta images of (b)(6) 2021 appears to show: no dissection can be seen in the descending thoracic aorta on (b)(6) 2021, however a possible dissection in the celiac artery and the superior mesenteric artery (sma) appears to be dissected.Chunky calcium is seen just proximal to the renal arteries and extending distally.There appears to be irregular flow lumen just distal to the ima.The proximal right common iliac artery (rcia) appears to be heavily calcified.Evaluation report by fsa with pictures of imaging that was taken on (b)(6) 2021 appears to show: indicates there is a posterior dissection at the level of the renal arteries and distally.There appear to be devices in the left common iliac artery (lci) left internal iliac artery (liia), and the left external iliac artery (leia) on this time point.Per the report there appears to be a tear in the proximal rci.Sagittal reconstruction image appears to show posterior dissection extending to the proximal end of the abdomen/pelvis cta scan.A partial sagittal reconstruction image of the chest appears to show a potential false lumen in the thoracic aorta.Post-implantation cta images dated (b)(6) 2022 appear to show: an aortic dissection in the descending thoracic aorta (dta).The length from the lsa to the tear appears to be ~16cm, by outer curve length.The length from the tear in the dta to the celiac appears to be 10.6cm, by centerline.The false lumen appears to extend to a level ~4cm distal to the lsa.With available imaging, cannot confirm if the dissection has extended proximally between the (b)(6) 2021 (fsa report images) and cta imaging on (b)(6) 2022.Images appear to show dissected aorta at the level of the proximal device.Contrast is visualized in the false lumen.There does not appear to be a proximal type i endoleak.Images appear to show perfusion of the false lumen possibly originating from the tear in the dta.
 
Additional Manufacturer Narrative
H6: code 4315.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13691242
Report Number3013164176-2022-01325
Device Sequence Number1905801
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPLA280300
Device Catalogue NumberPLA280300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer02/17/2022
02/17/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/24/2022
07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age76 YR
Patient SexMale